Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 75, NWS Jacksonville, FL

June 25, 2004Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2004, 4:34 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2004, 4:34 PM EDT (20:34 UTC)
Expired
Jun 25, 2004, 5:15 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:55 AM EDT, 6 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 9:55 AM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EDT FRI JUN 25 2004

...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON AND EVENING...

.SHORT TERM...12Z RAOBS SHOWING LOWER LEVELS OF THE ATMOSPHERE HAVE
MOISTENED UP QUITE A BIT FROM YESTERDAY WITH PWATS GENERALLY IN THE
1.75 VICINITY ACRS THE SERN US. SO COVERAGE SHOULD BE A BIT MORE
THAN ON THU AFTERNOON...AND RAOBS STILL INDICATING THAT 500H TEMPS
ARE IN THE -8 TO -10 RANGE WITH A GOOD BIT OF DRY AIR ALOFT INDICATED
ON THE JAX RAOB WITH A 1000FT DROP IN THE WET BULB ZERO TEMP DOWN
CLOSE TO 12KFT. THIS SHOULD ALLOW FOR CAPES ON THE ORDER OF 3000-
4000J THIS AFTERNOON AND STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL
WITH A COUPLE POSSIBLY BECOMING SEVERE. 1000-500H FLOW HAS BECOME
MORE SOUTHWESTERLY TODAY AND WILL ALLOW FOR MORE OF A GOMEX INFLUENCE
TO THE LOWER ATMOSPHERE THIS AFTN/EVE. AS 500H RIDGES SUPPRESSES
SLOWLY TO THE SE...FLOW SHOULD KEEP ECSB PINNED ALONG THE COAST ACRS
SE GA...WHILE THE ECSB MAY MAKE IT TO I-95 IN THE JAX METRO AREA AND
TO THE ST JOHNS RIVER BASIN IN ST JOHNS/FLAGLER COUNTIES. SCATTERED
COVERAGE IN THE ZFP/GRIDS SHOULD COVER THE SITUATION FOR NOW AND WILL
BEEF UP THE STRONG STORM WORDING IN THE HWO PRODUCT.

WITH A LITTLE BIT MORE CLOUD COVER THIS AFTERNOON AND MORE MOISTURE
IN THE LOWER LEVELS...MAX TEMPS SHOULD TOP OUT GENERALLY IN THE LOWER
90S...BUT SLIGHTLY HIGHER DEWPOINTS SHOULD STILL BRING HEAT INDICES
CLOSE TO 100 DURING THE MID AFTERNOON HOURS.
&&

.MARINE...12/13Z BUOYS REPORTING S TO SW WINDS 10 TO 15 KNOTS AND SEAS
2 FEET AND WILL CONTINUE THROUGH THE DAY. LOCAL SEABREEZE EXPECTED
FROM SGJ SOUTHWARD. NOCTURNAL SURGE AROUND 15 KNOTS EXPECTED TONIGHT...
WITH VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE
OFFSHORE GEORGIA WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 90 72 91 71 / 50 40 50 40
SSI 90 76 89 74 / 40 40 50 40
JAX 92 74 92 74 / 40 30 50 40
SGJ 90 76 89 74 / 40 40 50 40
GNV 91 73 92 72 / 30 30 40 30
OCF 91 73 92 72 / 30 30 40 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/SANDRIK/MH
Hazardous weather outlook, Jun 25, 1:00 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT FRI JUN 25 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
100 PM EDT FRI JUN 25 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST
STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR
ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY.
PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL
COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN
100 AND 105 THIS AFTERNOON.

BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE
FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A
FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND
WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT
FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF
VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY...
SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH
THURSDAY.  THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jun 25, 3:27 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUN 25 2004

FLZ020>022-252015-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
327 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES EAST OF SUWANNEE SPRINGS TO 5 MILES NORTH OF LAKE CITY TO 4
MILES WEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHEAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...ICHETUCKNEE
SPRINGS STATE...HILDRETH...LAKE CITY...FIVE POINTS AND COLUMBIA
THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 25, 3:42 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI JUN 25 2004

FLZ020>023-030-031-252030-
BAKER FL-BRADFORD FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-UNION FL-
342 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...SUWANNEE...BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF WHITE SPRINGS TO 5 MILES NORTHEAST OF FIVE POINTS TO
4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF SUWANNEE SPRINGS TO 7 MILES NORTHEAST
OF LAKE CITY TO 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...
MOVING NORTHEAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...LAKE CITY...ICHETUCKNEE
SPRINGS STATE...HILDRETH...FIVE POINTS AND COLUMBIA THROUGH 430 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 3:52 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT FRI JUN 25 2004

GAZ132>134-149-150-163-252030-
ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA-
352 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS
WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST GREEN...
BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 4:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT FRI JUN 25 2004

GAZ132>134-149-150-163-252030-
ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA-
400 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST
AT 30 MPH. THIS WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST
GREEN...BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 4:07 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT FRI JUN 25 2004

FLZ040-252045-
MARION FL-
407 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF SUMMERFIELD...OR ABOUT
8 MILES NORTHEAST OF INVERNESS...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
SUMMERFIELD...BELLEVIEW...WEIRSDALE...SANTOS...OCALA AND LAKE WEIR
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 25, 4:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT FRI JUN 25 2004

GAZ134-149>152-252100-
ATKINSON GA-BACON GA-BRANTLEY GA-PIERCE GA-WARE GA-
410 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...
ATKINSON...WARE...PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM
WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF MILLWOOD...
OR ABOUT 12 MILES EAST OF PEARSON...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MILLWOOD...WARESBORO...BICKLEY...DIXIE UNION...SUNNYSIDE...
DEENWOOD...ALMA AND BLACKSHEAR THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:11 PM EDTSpecial Marine WarningJAX2 hr
Jun 25, 5:32 PM EDTSevere Thunderstorm WarningJAXMarion43 min
Jun 25, 5:46 PM EDTSevere Thunderstorm WarningJAXPutnam44 min
Jun 25, 6:29 PM EDTSevere Thunderstorm WarningJAXSaint Johns46 min
Jun 25, 7:17 PM EDTSpecial Marine WarningJAX58 min
Jun 25, 7:30 PM EDTSevere Thunderstorm WarningJAXDuval45 min
Jun 25, 4:21 PM EDTSevere Thunderstorm WarningJAXWare39 min
Jun 25, 4:55 PM EDTSevere Thunderstorm WarningJAXAppling65 min
Jun 25, 5:30 PM EDTSevere Thunderstorm WarningJAXWayne45 min
Jun 25, 5:42 PM EDTSevere Thunderstorm WarningJAXCamden48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.